Extensions of cantor minimal systems and dimension groups

Eli Glasner, Bernard Host

Research output: Contribution to journalArticlepeer-review

3 Scopus citations

Abstract

Given a factor map pW (X, T ) →(Y, S) of Cantor minimal systems, we study the relations between the dimension groups of the two systems. First, we interpret the torsion subgroup of the quotient of the dimension groups K 0(X)=K0(Y) in terms of intermediate extensions which are extensions of (Y, S) by a compact abelian group. Then we show that, by contrast, the existence of an intermediate non-abelian finite group extension can produce a situation where the dimension group of (Y,S) embeds into a proper subgroup of the dimension group of (X, T), yet the quotient of the dimension groups is nonetheless torsion free. Next we define higher order cohomology groups H n(X / Y ) associated to an extension, and study them in various cases (proximal extensions, extensions by, not necessarily abelian, finite groups, etc.). Our main result here is that all the cohomology groups Hn(X/ Y) are torsion groups. As a consequence we can now identify H0(X / Y ) as the torsion group of the quotient group K0(X)=K0(Y ).

Original languageEnglish
Pages (from-to)207-243
Number of pages37
JournalJournal fur die Reine und Angewandte Mathematik
Issue number682
DOIs
StatePublished - Sep 2013

Funding

FundersFunder number
Israel Science Foundation4699

    Fingerprint

    Dive into the research topics of 'Extensions of cantor minimal systems and dimension groups'. Together they form a unique fingerprint.

    Cite this